MAUDE Adverse Event Report: ETHICON INC. PERMA-HAND; SUTURE, NONABSORBABLE, SILK

ETHICON INC. PERMA-HAND; SUTURE, NONABSORBABLE, SILK
Catalog Number C014D
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and suture was used.Before use, it was reported to the sales rep that the staff observed that the device packaging did not display a lot number or an expiration date.No patient involvement.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 type of investigation: b21 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: do you have any photos available for visual analysis? yes, see attached how many devices demonstrated the alleged deficiency? 1 box could you kindly perform and document the follow-up attempt for the product return? yes, will return when i receive the product.Please provide the source or name of person providing answers to follow-up questions: (b)(6), supply chain supervisor.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1st additional information request message sent via email to follow-up contacts: this report (b)(6) is for ".The staff observed that the device packaging did not display a lot number or an expiration date.No patient involvement.Device is available for return." however, on thursday, (b)(6) 2026, four picture attachments showing skin reactions were received.To clarify: 1.First, please confirm: do these four picture attachments correspond to this report (b)(4)? if yes, they belong to this report: was any medical or surgical intervention performed (e.G., product removal, re-operation, re-suturing, re-closure, drainage)? if so, please specify.Were steroids or antibiotics prescribed for the patient¿s recovery? if so, please provide the medication name, route, and dosage.Please provide the patient¿s current health status and condition.If no, they belong to a different report(s): did the event(s) occur during a single procedure or multiple patient procedures? what is the total number of procedures involved? have any of these events been previously reported to ethicon? if so, please provide the corresponding reference number(s).If multiple procedures are involved, please create a product complaint for each event and provide the corresponding reference number(s).Please provide the current status of the device(s), as they have not been received for analysis.If shipped, include the shipment tracking details.Please provide the name, title, and source of the external person who supplied the follow-up information.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
PERMA-HAND
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25228635
Report Number2210968-2026-05573
Device Sequence Number12039330
Product Code GAP
UDI-Device Identifier10705031023451
UDI-Public(01)10705031023451(17)290930(10)C014D-88
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC014D
Device Lot NumberC014D-88
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Supplement Date Received by Manufacturer05/29/2026
06/17/2026
Initial Report FDA Received Date05/20/2026
Supplement Report FDA Received Date06/17/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown